New Jersey, 2011

High Wind in New Jersey, February 18 to 19, 2011

February 18 to 19, 2011 · NWS OKX · 2 events in 2 counties and zones

A strong low pressure system and its associated cold front tracked across the area resulting in high winds across portions of the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong low pressure system and its associated cold front tracked across the area resulting in high winds across portions of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 18, 4:52 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 18, 4:52 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EST FRI FEB 18 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING...BRINGING
AN ABRUPT END TO SPRINGLIKE CONDITIONS. VERY STRONG WINDS ON
SATURDAY IN THE WAKE OF THE FRONT WILL DIMINISH ON SUNDAY AS HIGH
PRESSURE BRIEFLY BUILDS IN. A DOUBLE BARRELED LOW PRESSURE SYSTEM
WILL THEN IMPACT THE AREA FROM SUNDAY NIGHT INTO TUESDAY MORNING.
CANADIAN HIGH PRESSURE WILL BUILD IN LATER TUESDAY INTO
WEDNESDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH LATER
IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SPRINGLIKE AFTERNOON IN PROGRESS ACROSS THE AREA...WITH TEMPS
HAVING REACHED 70 AT KEWR AND RISEN WELL INTO THE 60S MOST
ELSEWHERE EXCEPT THE CT COAST AND EASTERN LONG ISLAND WHERE 50S
AND SOME UPPER 40S PREVAIL. RECORDS HIGHS HAVE BEEN SET AT
NEWARK...LAGUARDIA...KENNEDY AND ISLIP...WHILE CENTRAL PARK HAS
COME UP ONE DEGREE SHY OF THE RECORD HIGH OF 68 SET BACK IN 1981.
KBDR STILL IN THE 40S WITH A SW SEA BREEZE...BUT WEST WINDS ARE ON
THE DOORSTEP AND COULD EASILY BUMP TEMPS TO NEAR RECORD HIGHS IN
A JIFFY.

COLD FRONT LOOKS TO COME THROUGH PIECEMEAL TONIGHT...WITH A PRE-
FRONTAL TROUGH PASSING THROUGH THIS EVENING...SHIFTING WINDS TO
THE WEST AND PERHAPS A BRIEF GUST UP TO 35 MPH...THEN THE MAIN
FRONT...STILL WELL TO THE NW OVER THE LP OF MICHIGAN...ARRIVING
LATE TONIGHT AS ITS PARENT LOW MOVES EAST TO THE CANADIAN
MARITIMES. BOTH FRONTAL PASSAGES WILL BE DRY. TIGHT PRESSURE
GRADIENT AND QUICKLY STEEPENING LOW LEVEL LAPSE RATES SHOULD BRING
STRONGER WINDS LATE TONIGHT...SO HAVE NOT CHANGED THE TIMING OF
THE WIND ADVISORY ALREADY IN EFFECT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
WIND ADVISORY CONTINUES THROUGH MIDNIGHT SATURDAY. EXPECTING WINDS
TO GUST IN EXCESS OF 45 MPH BEFORE SUNRISE AND CONTINUE THROUGH
THE DAY. SUSTAINED WINDS UP TO 35 MPH ALSO LIKELY IN NYC AND IN
THE HIGHER ELEVATIONS. GFS PROFILES CONTINUE TO RUN STRONGER THAN
THE NAM...BUT BOTH SUGGEST THAT GUSTS 55-60 MPH ARE VERY POSSIBLE
SAT MORNING AND AGAIN TOWARD EVENING ON SAT...BUT MIXING EFFICIENCY
IS STILL UNCERTAIN AS THE STRONGEST WINDS ALOFT THAT COULD
POTENTIALLY MIX DOWN WILL RESIDE BETWEEN THE LCL AND A SUBSIDENCE
INVERSION ALOFT...WHERE LAPSE RATES MAY NOT BE QUITE AS STEEP.

WHILE MOST TREES HAVE ALREADY GIVEN UP ANY DEAD/WEAK
BRANCHES...STILL EXPECT MORE ISSUES WITH THIS EVENT THAN WE HAD ON
MONDAY. ALSO A BIGGER HAZARD TO CONSTRUCTION MATERIALS AND HIGH
PROFILE VEHICLES THIS TIME.

THE STEEP LOW LEVEL LAPSE RATES WILL HELP GENERATE STRATOCU AS
ASSOCIATED MOISTURE POOLS BENEATH AN H8 SUBSIDENCE INVERSION...
WITH SOME SNOW SHOWERS/FLURRIES ALSO POSSIBLE. TEMPS TREND TOWARD
COLDER MOS GUIDANCE AND SHOULD BASICALLY HOLD STEADY.

WINDS WILL SLOWLY DIMINISH SATURDAY NIGHT...AND SHOULD STILL BE
GUSTY ON SUNDAY ESPECIALLY IN THE MORNING.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
FAIRLY GOOD AGREEMENT BETWEEN THE MODELS IN THE FIRST PART OF THE
LONG TERM...WITH A DEVELOPING CUTOFF LOW TRACKING ACROSS SE CANADA
INTO MONDAY NIGHT...COUPLED WITH ENERGY EJECTING FROM A TROUGH OVER
THE DESERT SW...YIELDING A SURFACE LOW THAT WILL TRACK INTO WESTERN
PA BY 12Z MONDAY...THEN NEAR LONG ISLAND MONDAY MORNING...REACHING
EAST OF CAPE COD BY MONDAY EVENING. USED A BLEND OF
NAM/GFS/SREF/ECMWF FOR THIS SYSTEM.

EXPECT LIGHT SNOW TO DEVELOP FROM W TO E FROM LATE SUNDAY EVENING
ON. WARMER AIR BEGINS TO WORK IN ALOFT MONDAY MORNING...WITH THE
PRECIPITATION CHANGING TO A WINTRY MIX FROM SW TO NE. THE
PRECIPITATION SHOULD CHANGE TO ALL RAIN BY AFTERNOON ACROSS THE NYC
METRO/LI/AND MOST OF COASTAL CT. A PERIOD OF FREEZING RAIN IS
POSSIBLE ACROSS INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY. WITH
THE FORECAST LOW TRACK FORECAST NEAR/OVER THE CWA...EVEN FAR NW
AREAS COULD POSSIBLY CHANGE TO ALL RAIN BY LATE MONDAY
AFTERNOON...AS THE PRECIPITATION TAPERS OFF WITH THE LOW EXITING TO
THE EAST.

FOR NOW...WOULD EXPECT SUB-ADVISORY ACCUMULATIONS OF SNOW ACROSS
MOST OF THE AREA...WITH AREAS NEAR THE ATLANTIC COAST HAVING THE
LEAST ACCUMULATION...BEFORE CHANGE OVER TO A MIX. A GLAZE TO A FEW
HUNDREDTHS OF AN INCH OF ICE IS POSSIBLE OVER INTERIOR
ZONES...ESPECIALLY INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY
BEFORE CHANGE OVER TO ALL RAIN/PRECIPITATION ENDS.

FOR TEMPERATURES...BLENDED NAM 2-METER TEMPERATURES WITH MAV/MET
BLEND SUNDAY NIGHT AND A MEX/MEX ENSEMBLE MEAN BLEND MONDAY.

A LITTLE MORE UNCERTAINTY WITH THE POTENTIAL SECOND BATCH OF
PRECIPITATION ASSOCIATED WITH A COASTAL LOW THAT WILL TRACK TO OUR
SOUTH IN THE WAKE OF THE FIRST SYSTEM. MODELS HAVE A WIDESPREAD OF
POSSIBLE IMPACTS RANGING FROM LIGHT SNOW ACROSS MOST OF THE
AREA...TO ONLY FAR SOUTHERN SECTIONS BEING GRAZED WITH SNOW. ALL
MODELS AGREE THE SNOW SHOULD COME TO AN END BY TUESDAY AFTERNOON.

THE LOW TRACK IS HIGHLY DEPENDENT ON THE TRACK OF THE CUTOFF LOW
FORECAST TO TRACK INTO NORTHERN NEW ENGLAND/S CANADIAN MARITIMES
MONDAY NIGHT/TUESDAY...AND THE EVOLUTION OF HIGH PRESSURE BUILDING
IN FROM THE WEST. MODELS ARE NOT ALL THAT GOOD WITH FORECASTING
PLACEMENT/STRENGTHS OF CUTOFF LOWS THIS FAR OUT...SO A LOW
CONFIDENCE FORECAST.

THE ONE THING THAT IS CONSISTENT IS THAT THIS SECOND EVENT WILL BE
PRIMARILY AN ALL SNOW EVENT - COULD SEE AN INITIAL MIX AT THE
START. FOR NOW...WENT WITH CHANCE POPS HIGHEST S AND LOWEST
N...REFLECTING A BLEND OF AVAILABLE SOLUTIONS. GEFS MEAN AND CMC
HAVE PRECIPITATION FURTHER N THAN GFS/ECMWF...COUPLED WITH
WAFFLING IN GFS/ECMWF SOLUTIONS...FELT PRUDENT TO GO WITH MORE
EXTENSIVE PRECIPITATION SOLUTION AT THIS TIME. STRONG...GUSTY NW
WINDS ARE EXPECTED IN THE WAKE OF THIS SYSTEM ON TUESDAY.

FOR TEMPERATURES...USED A MEX/MEX ENSEMBLE MEAN BLEND MON
NIGHT/TUESDAY.

CANADIAN HIGH PRESSURE BUILDS IN TUESDAY NIGHT-WEDNESDAY NIGHT WITH
RIDGING BUILDING IN ALOFT. SHOULD BE COLD AND DRY IN THAT TIME FRAME.

RIDGE AXIS AND SFC HIGH SLIDE TO OUR EAST THURSDAY...WITH SW RETURN
FLOW SETTING UP...SHOULD ALLOW FOR TEMPERATURES TO RECOVER TO NEAR
NORMAL. FOR NOW KEPT THINGS DRY THU...THOUGH 12Z ECMWF IS FASTER
THAN PREVIOUS GUIDANCE IN SUGGESTING PRECIPITATION COULD REACH FAR
WESTERN ZONES LATE IN THE DAY. USED A MEX/MEX ENSEMBLE MEAN BLEND
FOR TEMPERATURES TUESDAY NIGHT-THURSDAY.

OPERATIONAL GFS IS MUCH SLOWER WITH HAVING THE MEAN TROUGH MOVE OUT
OF THE WEST INTO THE PLAINS LATE NEXT WEEK THAN THE GEFS MEAN OR THE
ECMWF...THUS HAVE OPTED FOR A GEFS MEAN/ECMWF BLEND FOR THURSDAY
NIGHT AND FRIDAY.

WOULD EXPECT PRECIPITATION TO DEVELOP FROM W TO E THURSDAY NIGHT AND
CONTINUE ON FRIDAY...ONLY LOW CHANCE POPS FOR NOW DUE TO UNCERTAINTY.

IT APPEARS THAT FOR NOW WILL BE COLD ENOUGH TO SUPPORT MAINLY SNOW
AT THE START...WITH A CHANGE OVER TO RAIN DURING THE DAY ON
FRIDAY...AS SURFACE WARM FRONT LIFTS TO THE NORTH...BASED ON A LOW
TRACK UP THE WEST SIDE OF THE APPALACHIANS.

FOR TEMPERATURES THURSDAY NIGHT-FRIDAY TOOK A MEX/MEX ENSEMBLE MEAN
BLEND AND TWEAKED TOWARDS ECMWF LOW LEVEL THERMAL FIELDS.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SURFACE TROF WILL TRACK EWD ACROSS LONG ISLAND AND CT LATE THIS
AFTERNOON. AN INTENSE COLD FRONT WILL PASS TONIGHT.

BASED ON LATEST RADAR TIMING...COLD FRONT WILL REACH THE METRO
AROUND 3Z.

W WINDS LATE THIS AFTERNOON VEERING TO THE WNW THIS EVE AHEAD OF THE
FRONT. STRONG NW FLOW DEVELOPS AFT PASSAGE OF THE COLD FRONT. PEAK
GUSTS TO AROUND 50KT POSSIBLE 10Z SAT THRU 00Z SUN.

FOR COASTAL CT...LIGHT ONSHORE FLOW WILL RESULT IN PERIODS OF MVFR
HZ THRU 00Z...ESPECIALLY KGON. HZ IMPROVES TONIGHT AS WINDS
INCREASE. LOW CLOUDS DEVELOP BEHIND THE COLD FRONT SAT MORNING BUT
CIGS VFR.

ELSEWHERE...VFR THRU THE TAF PERIOD. A FEW FLAT CUMULUS AND SOME
LINGERING HIGH CLOUDS THIS EVE. LOW CLOUDS DEVELOP BEHIND THE COLD
FRONT SAT MORNING BUT CIGS VFR.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: HAZE ALOFT THRU 00Z. A SLIGHT LULL IN WIND
GUSTS POSSIBLE BETWEEN 23-03Z.

KJFK FCSTER COMMENTS: GUSTS GENERALLY OCNL THRU 03Z DUE TO ONSHORE
COMPONENT.

KLGA FCSTER COMMENTS: A SLIGHT LULL IN WIND GUSTS POSSIBLE BETWEEN
00-03Z.

KTEB FCSTER COMMENTS: A SLIGHT LULL IN WIND GUSTS POSSIBLE BETWEEN
23-03Z.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY..
SAT...VFR. NW WINDS 25-30KT GUSTS TO AROUND 45KT.
SAT NIGHT...VFR. NW WINDS 20-30KT GUSTS TO AROUND 40KT.
SUN...VFR WITH DIMINISHING WINDS...ESPECIALLY AFT 18Z.
SUN NIGHT-MON...MVFR OR LOWER. RA COAST AND MIXED PCPN INTERIOR
ATTM.
MON NIGHT-TUE...IFR POSSIBLE IN SN...ESPECIALLY METRO AND COAST.
WED...VFR WITH NW FLOW.

&&

.MARINE...
SCAHS CONTINUES FOR THE OCEAN WATERS...AS SEAS HAVE ALREADY BUILT
TO 3-6 FT IN PERSISTENT SW FLOW KT AHEAD OF AN APPROACHING COLD
FRONT. WINDS WILL SHIFT WEST AND INCREASE THIS EVENING...BUT
STRONGER WINDS LOOK TO HOLD OFF UNTIL MIDNIGHT ON THE OCEAN...AND
LATE TONIGHT ON THE OTHER WATERS...AS A STRONG COLD FRONT PUSHES
THROUGH. INVERSION OVER THE WATERS SHOULD PREVENT STRONGER GUSTS
FROM MATERIALIZING UNTIL LATE TONIGHT...SO RAMP-UP FROM SUB-SCA TO
GALES SHOULD BE RATHER ABRUPT ON THE SOUND/BAYS AS THE COLD AIR
REALLY FILTERS IN. GALE FORCE GUSTS COULD APPROACH STORM FORCE SAT
MORNING AND AGAIN TOWARD EVENING ON SAT BEFORE A VERY
GRADUAL DECREASE. GALES LIKELY TO CONTINUE ON ALL WATERS SAT
NIGHT...AND COULD LAST INTO SUNDAY MORNING ON THE OCEAN.

LOW WATER ADVY ISSUED FOR WRN LONG ISLAND SOUND FOR LATE
TONIGHT...AS THE STRONG NW FLOW AND THE FULL MOON COMBINE TO DROP
WATER LEVELS UP TO 2 FT BELOW MLLW. THIS ADVISORY WILL LIKELY BE
EXTENDED TO ALL WATERS FOR THE SAT AFTERNOON/EVENING LOW TIDE
CYCLE...WITH WATER LEVELS 2-3.5 FT BELOW MLLW EXPECTED.

WINDS WILL DIMINISH ON SUNDAY AS HIGH PRESSURE BUILDS IN...AND
THERE SHOULD BE A RELATIVE LULL WITH SUB-SMALL CRAFT CONDITIONS
SUNDAY NIGHT. A ONE TWO PUNCH OF STORM SYSTEMS MONDAY-TUESDAY
SHOULD HAVE MOST AREAS WITH AT LEAST SMALL CRAFT CONDITIONS...WITH
GALE FORCE GUSTS POSSIBLE ON TUESDAY. CONDITIONS SHOULD SUBSIDE
BELOW SMALL CRAFT LEVELS DURING THE DAY ON WEDNESDAY.

&&

.HYDROLOGY...
A COMPLEX STORM SYSTEM WHICH WILL IMPACT THE AREA FROM SUNDAY
NIGHT INTO TUESDAY MORNING COULD BRING WIDESPREAD QPF OF 0.5
INCHES OR MORE. IT LIKELY WILL NOT PRECIPITATE DURING THAT ENTIRE
TIME FRAME. WITH PRECIPITATION TYPE ISSUES...AND UNCERTAINTY ON
LOW TRACK TIMING/INTENSITY...IT IS TO SOON TO BEGIN TO PREDICT
ANY HYDROLOGIC IMPACTS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 3 AM SATURDAY TO MIDNIGHT EST SATURDAY
     NIGHT FOR CTZ005>012.
NY...WIND ADVISORY FROM 3 AM SATURDAY TO MIDNIGHT EST SATURDAY
     NIGHT FOR NYZ067>075-078>081-176>179.
NJ...WIND ADVISORY FROM 3 AM SATURDAY TO MIDNIGHT EST SATURDAY
     NIGHT FOR NJZ002-004-006-103>108.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY FOR
     ANZ330-335-338-340-345-350-353-355.
     LOW WATER ADVISORY FROM 4 AM TO 8 AM EST SATURDAY FOR ANZ335.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EST
     TONIGHT FOR ANZ350-353-355.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...MALOIT
AVIATION...JMC
MARINE...GOODMAN/MALOIT
HYDROLOGY...MALOIT
Hazardous weather outlook, Feb 18, 4:12 PM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EST FRI FEB 18 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-192115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 PM EST FRI FEB 18 2011

...WIND ADVISORY IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-338-340-345-350-353-355-192115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 PM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALES ARE ALSO POSSIBLE BEHIND A DEPARTING STORM ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-192115-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
412 PM EST FRI FEB 18 2011

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

GALES ARE ALSO POSSIBLE BEHIND A DEPARTING STORM ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Hudson

When
February 18, 7:00 PM EST to 10:00 PM EST
Where
Hudson forecast zone
Measured
54 kt (62 mph) estimated gust
Property damage
$100,000
Reported by
Mesonet
Coordinates
40.731, -74.076 (the zone’s center; the record gives no point)

A wind gust to 62 mph was reported around Saint George at 9:30 pm. This mesonet site was at 72 feet above the ground. These winds resulted in downed trees or tree limbs across portions of the entire area.

High Wind, Eastern Union

When
February 19, 6:00 PM EST to 11:00 PM EST
Where
Eastern Union forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$100,000
Reported by
Mesonet
Coordinates
40.660, -74.309 (the zone’s center; the record gives no point)

A wind gust to 64 mph was reported in Perth Amboy at 9:40 pm. These winds resulted in downed trees or tree limbs across portions of the entire area.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280091, 280092.